Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Algebraic surfaces with log canonical singularities and the fundamental groups of their smooth parts

Author: D.-Q. Zhang
Journal: Trans. Amer. Math. Soc. 348 (1996), 4175-4184
MSC (1991): Primary 14J45; Secondary 14E20, 14J26, 14J17
MathSciNet review: 1348158
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(S, \Delta )$ be a log surface with at worst log canonical singularities and reduced boundary $\Delta $ such that $-(K_{S}+\Delta )$ is nef and big. We shall prove that $S^{o} = S - Sing S - \Delta $ either has finite fundamental group or is affine-ruled. Moreover, $\pi _{1}(S^{o})$ and the structure of $S$ are determined in some sense when $\Delta = 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14J45, 14E20, 14J26, 14J17

Retrieve articles in all journals with MSC (1991): 14J45, 14E20, 14J26, 14J17

Additional Information

D.-Q. Zhang
Affiliation: Department of Mathematics, National University of Singapore, Singapore

Keywords: Log canonical singularity, nef and big anti-canonical divisor, fundamental group, affine-ruledness
Received by editor(s): February 25, 1995
Received by editor(s) in revised form: June 9, 1995
Article copyright: © Copyright 1996 American Mathematical Society